Protein-losing enteropathy during highly active antiretroviral therapy in a patient with AIDS-related disseminated Mycobacterial avium complex infection

Eiichi Ogawa, Masayuki Murata, Mami Unno, Shigeru Otaguro, Mosaburo Kainuma, Yasunori Sawayama, Norihiro Furusyo, Shunichi Yanai, Takayuki Matsumoto, Jun Hayashi

研究成果: ジャーナルへの寄稿記事

7 引用 (Scopus)

抜粋

Protein-losing enteropathy (PLE) is defined as a condition in which excess protein loss into the gastrointestinal lumen, due to various causes, is severe enough to produce hypoproteinemia and hypoalbuminemia. We report a 28-year-old Japanese woman with PLE. She had been diagnosed with AIDS and disseminated Mycobacterium avium complex (MAC) infection at age 26. Although highly active antiretroviral and antimycobacterial treatments helped her overcome this critical situation, 2 years after initiation of the treatments, she was readmitted to our hospital because of hypoalbuminemia and edema of the lower extremities, and she was diagnosed, by the use of double-balloon enteroscopy, with PLE due to intestinal lymphangiectasia (IL). The etiology was thought to be obstruction of the mesenteric and retroperitoneal lymphatic drainage systems by MAC lymphadenitis. Even with intensive antimycobacterial treatment, octreotide treatment as a long-acting somatostatin analogue, and a low-fat diet enriched with medium-chain triglyceride, IL was not cured during the follow-up period. In patients with AIDS, complete clinical remission of MAC (especially disseminated MAC) infection is very difficult.

元の言語英語
ページ(範囲)252-256
ページ数5
ジャーナルJournal of Infection and Chemotherapy
15
発行部数4
DOI
出版物ステータス出版済み - 8 2009

    フィンガープリント

All Science Journal Classification (ASJC) codes

  • Microbiology (medical)
  • Pharmacology (medical)
  • Infectious Diseases

これを引用